Alert archive / Florida / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 147, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 1, 2003, 5:09 PM EDT for Suwannee County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2003, 5:09 PM EDT (21:09 UTC)
- Expired
- Jun 1, 2003, 5:45 PM EDT
- In force
- 36 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Suwannee County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 9.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1371 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 678 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
848 WUUS52 KJAX 012109 SVRJAX FLC121-012145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 509 PM EDT SUN JUN 1 2003 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN SUWANNEE COUNTY IN NORTHERN FLORIDA * UNTIL 545 PM EDT * AT 509 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 3 MILES NORTH OF HOUSTON...OR ABOUT 4 MILES EAST OF LIVE OAK...MOVING SOUTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 545 PM EDT... HOUSTON AND LIVE OAK... WELLBORN... HAIL...INTENSE LIGHTNING...VERY HEAVY RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. LAT...LON 3012 8279 3028 8301 3038 8293 3034 8279 $$ HESS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:44 PM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jun 1, 2:44 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 244 PM EDT SUN JUN 1 2003 ...SHORT TERM... DEWPOINT BOUNDARY IN THE VICINITY OF THE STATE LINE CONTINUES TO SLOW ITS SOUTHWARD PROGRESSION AND SHOULD BE ABOUT AS FAR AS IT WILL GO WITHIN THE NEXT FEW HOURS. AHEAD OF THE BOUNDARY...SHOWERS BECOMING A BIT MORE NUMEROUS AS TEMPERATURES CLIMB INTO THE MID 80S DESPITE ABUNDANT CLOUD COVER. AS BREAKS IN THE CLOUDS BECOME MORE NUMEROUS THROUGH THE REMAINDER OF THE AFTERNOON...FEEL SHOWER ACTIVITY WILL FOLLOW SUIT AND THUNDERSTORMS WILL ENTER THE PICTURE BY MID AFTERNOON. AS MENTIONED IN PREVIOUS DISCUSSION...DECENT CAP ON MORNING SOUNDINGS BUT ENOUGH BOUNDARY LAYER LIFT SHOULD BE ABLE TO BREAK IT AND MAY EVEN PRODUCE ONE OR TWO STRONG STORMS GIVEN STOUT UNIDIRECTIONAL FLOW ABOVE 850MB. A SECOND LINE NEAR THE WIND SHIFT ZONE OVER SOUTHEAST GEORGIA SHOULD ONLY PRODUCE SPORADIC LIGHT RAIN SHOWERS THROUGH THIS EVENING. FOR TONIGHT...MOISTURE AXIS TO RESIDE OVER SOUTHERN TIER COUNTIES WITH MINIMAL POPS WITH LOSS OF DAYTIME HEATING. WILL LEAVE 20 POPS IN FOR THE OVERNIGHT AND LET EVENING SHIFT RE-ADJUST SHOULD NEED BE. ...MONDAY AND TUESDAY... LOW PRESSURE OVER THE SOUTHERN PLAINS GETS CRANKING BY EARLY MONDAY ACTING TO LIFT FRONTAL BOUNDARY NORTH AND EASTWARD. ENOUGH MOISTURE REMAINS IN ITS WAKE TO JUSTIFY SCATTERED MAINLY AFTERNOON POPS. WESTERLY FLOW RETURNS AS WELL WITH MESO-ETA INDICATING ENHANCEMENT ALONG SEA BREEZE COLLISION OVER EASTERN INTERIOR PORTIONS. WILL KEEP HIGHEST POPS IN THESE AREAS WITH A GRADUAL TRANSITION TO THE COAST THROUGH THE EVENING HOURS. GUIDANCE A LITTLE MORE AGGRESSIVE WITH THE POPS FOR TUESDAY AS MID LEVEL MOISTURE GETS IN ON THE ACT INCREASING PRECIPITABLE WATER VALUES OVER THE AREA. WILL USE A BLEND OF GUIDANCE SINCE THEY SEEM FAIRLY REASONABLE AND ARE IN GOOD AGREEMENT. ...EXTENDED... THE EXTENDED PERIOD WILL REMAIN LARGELY THE SAME AS PREVIOUS FORECAST AS A SERIES OF SHORT WAVES OVER THE NORTHERN TIER ARE ONLY ABLE TO BRING FRONTS INTO CENTRAL GEORGIA AT BEST. DESPITE THIS... ENOUGH LOW LEVEL MOISTURE WILL BE IN PLACE TO PROVIDE SCATTERED MAINLY AFTERNOON CONVECTION ALONG THE SEA BREEZE COLLISIONS AS WELL AS SOUTHEAST GEORGIA WHERE MOISTURE PROFILE IS A BIT MORE FAVORABLE. ...MARINE... WINDS FINALLY DOWN AT 41012...RECENTLY WSW 12G16KT SEAS 3 FT. WILL GENERALLY FOLLOW GFS SOLUTION AS IT SHOWS FRONT SAGGING SWD OVERNIGHT THEN STALLING. VARIABLE WINDS IN THE MORNING WITH FRONT IN THE AREA BUT BECOME MORE E AND SE BY LATE MON AS HIGH PRES CENTER OFF OF NC MOVES INTO THE WRN ATLC WATERS. SLY WIND INCREASE IN STORE FOR MON NIGHT AS LOW PRES FORMS TO OUR NW AND COULD RISE TO SCEC CONDS IN NRN WATERS BUT FOR NOW WILL STICK WITH 10-15 KT OR SOLID 15 KT. ALSO WILL NOT GO AS STRONG AS THE GFS SOLUTION ON TUE NIGHT INTO WED BUT SCA CONDS LOOK LIKE A POSSIBILITY BASED ON CONSISTENCY IN MODEL RUNS. ...FIRE WEATHER... NO HIGHLIGHTS AT THIS TIME. MIN RHS SHOULD ONLY BOTTOM OUT IN THE UPPER 40S TO LOWER 50S. GUSTY S TO SW WINDS EXPECTED TUE AND WILL MENTION IN SYNOPSIS. .PRELIMINARY POINT TEMPS/POPS... AMG 64 89 68 88 / 20 20 20 50 SSI 67 83 71 85 / 20 20 20 40 JAX 68 88 70 88 / 20 30 20 40 SGJ 70 85 71 86 / 20 30 20 40 GNV 69 91 70 89 / 30 40 10 40 OCF 69 91 70 90 / 30 40 10 40 .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. JTD/ARS
Hazardous weather outlook, Jun 1, 12:00 PM EDT, 5 hours 9 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-012000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1200 PM EDT SUN JUN 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COOL FRONT MOVING THROUGH NORTHERN FLORIDA WILL STALL LATER THIS AFTERNOON. ALONG AND SOUTH OF THE FRONT...SHOWER AND THUNDERSTORM ACTIVITY WILL INCREASE THROUGH THE AFTERNOON WITH THE MAJORITY OF THE ACTIVITY SOUTH OF A LIVE OAK TO LAKE CITY TO JACKSONVILLE LINE. ALTHOUGH THIS ACTIVITY IS NOT EXPECTED TO BE SEVERE...A FEW STRONG STORMS WITH LARGE HAIL AND GUSTY WINDS TO 40 MPH ARE POSSIBLE. THE SHOWERS AND STORMS SHOULD DECREASE IN COVERAGE AFTER MIDNIGHT WITH ONLY ISOLATED SHOWERS EXPECTED FOR THE REMAINDER OF THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. JTD
In the hours before
Special weather statement, Jun 1, 4:12 PM EDT, 57 minutes before
FLZ025-012045- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 412 PM EDT SUN JUN 1 2003 ...STRONG THUNDERSTORMS WILL IMPACT EASTERN DUVAL COUNTY THROUGH 445 PM... AT 412 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES SOUTHEAST OF ARLINGTON...MOVING EAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ARLINGTON...UNF...FORT CAROLINE...SAN PABLO...NEPTUNE BEACH AND JACKSONVILLE BEACH THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...DANGEROUS CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. TORRENTIAL RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING OF POOR DRAINAGE AREAS. HESS
Special weather statement, Jun 1, 4:34 PM EDT, 35 minutes before
FLZ025-033-012100- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 434 PM EDT SUN JUN 1 2003 ...STRONG THUNDERSTORMS WILL CONTINUE TO IMPACT EASTERN DUVAL AND EXTREME NORTHERN ST JOHNS COUNTY THROUGH 5 PM... AT 434 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER SAN PABLO...OR ABOUT 3 MILES NORTHEAST OF UNF...MOVING EAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND NEPTUNE BEACH... JACKSONVILLE BEACH...SAWGRASS AND PALM VALLEY THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. TORRENTIAL RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING OF POOR DRAINAGE AREAS. HESS
Special weather statement, Jun 1, 4:37 PM EDT, 32 minutes before
FLZ023-012115- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 437 PM EDT SUN JUN 1 2003 ...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN BAKER COUNTY THROUGH 515 PM... AT 437 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES WEST OF GLEN ST. MARY...OR ABOUT 15 MILES NORTH OF RAIFORD...MOVING SOUTHEAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SANDERSON...GLEN ST. MARY AND MACCLENNY THROUGH 515 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. TORRENTIAL RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING OF POOR DRAINAGE AREAS. HESS
Special weather statement, Jun 1, 4:39 PM EDT, 30 minutes before
FLZ020-022-012115- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 439 PM EDT SUN JUN 1 2003 ...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN HAMILTON AND CENTRAL COLUMBIA COUNTIES THROUGH 515 PM... AT 439 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 2 MILES NORTHEAST OF WHITE SPRINGS...OR ABOUT 12 MILES NORTHWEST OF LAKE CITY...MOVING EAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WHITE SPRINGS...SUWANNEE VALLEY AND WINFIELD THROUGH 515 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. TORRENTIAL RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING OF POOR DRAINAGE AREAS. HESS
Special weather statement, Jun 1, 4:58 PM EDT, 11 minutes before
FLZ025-032-012130- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 458 PM EDT SUN JUN 1 2003 ...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN CLAY AND SOUTHERN DUVAL COUNTIES THROUGH 530 PM... AT 458 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER ORTEGA...OR ABOUT 6 MILES NORTH OF ORANGE PARK...MOVING EAST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND RIVERSIDE... ORTEGA...NORMANDY...JACKSONVILLE HEIGHTS...DOWNTOWN JACKSONVILLE... DOCTORS INLET...BELLAIR-MEADOWBROOK TERRA AND SAN MARCO THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. TORRENTIAL RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING OF POOR DRAINAGE AREAS. HESS
Special weather statement, Jun 1, 5:00 PM EDT, 9 minutes before
FLZ021-012130- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 500 PM EDT SUN JUN 1 2003 ...STRONG THUNDERSTORMS WILL IMPACT SUWANNEE COUNTY THROUGH 530 PM... AT 500 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES NORTHWEST OF LIVE OAK...MOVING SOUTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SUWANNEE SPRINGS...LIVE OAK...HOUSTON AND WELLBORN THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PETERSON
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:37 PM EDT | Special Marine Warning | JAX | 38 min | |
| Jun 1, 5:14 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 46 min |
| Jun 1, 5:15 PM EDT | Special Marine Warning | JAX | 60 min | |
| Jun 1, 5:39 PM EDT | Severe Thunderstorm Warning | JAX | Suwannee | 51 min |
| Jun 1, 6:28 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Columbia, Union | 47 min |
| Jun 1, 6:40 PM EDT | Severe Thunderstorm Warning | JAX | Clay | 35 min |
| Jun 1, 7:10 PM EDT | Special Marine Warning | JAX | 65 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.